Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Klin Onkol. 2010;23(5):300-5.

[Hand-foot syndrome after administration of tyrosinkinase inhibitors].

[Article in Czech]

Author information

  • 1Privátní kozní ambulance, Brno. dagmar.b@centrum.cz

Abstract

At present, the dermal toxicity of anti-cancer drugs is ever more apparent in cancer patients. This phenomenon appears, in particular, in relation to the increased administration of targeted anti-cancer treatment, especially of monoclonal antibodies and tyrosinkinase inhibitors (TKI), towards various receptors of growth factors which are applied in the ethiopathogenesis of a tumour cell. Our article focuses on the palmoplantar erythrodysesthesia syndrome, designated also as the hand-foot skin reaction (HFSR), which most frequently occurs in patients treated with TKI sorafenib and sunitinib. Developed HFSR may be a strongly perceived adverse effect for patients and may lead to dose intensity reduction in the targeted treatment, or to its interruption if necessary. However, a correct approach from the oncologist and dermatologist, including instructions to be provided to the patient on how to prevent a serious grade of HFSR from being developed, may ensure a smooth anti-cancer treatment and a satisfactory quality of life for cancer patients.

PMID:
21061680
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk